MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7
Medical Device Problem Codes Break (1069); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Please note that two lot numbers c17703 and c15558 were provided; however, it is unknown which lot# corresponds to the device.Therefore, both lots were reviewed.Lot #: c17703, catalog #: 5maxjet7, udi #: (b)(4), manufacture date: 04/22/2019, expiration date: 04/21/2022.Lot #: c15558, catalog #: 5maxjet7, udi #: (b)(4), manufacture date: 04/29/2019, expiration date: 04/28/2022.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure using a penumbra system jet 7 reperfusion catheter (jet7).During the procedure, the physician advanced a neuron max 6f 088 long sheath (neuron max) into the patient¿s vessel, followed by a guidewire, a velocity delivery microcatheter (velocity), and the jet7.The guidewire was then removed, and a non-penumbra revascularization device was advanced through the devices and into the clot.The velocity was also removed and aspiration commenced using the jet7 and revascularization device to break up the clot.The physician encountered resistance while retracting the revascularization device out of the jet7 and reported that it was unable to be retracted further out of the jet7.Therefore, the physician decided to remove the jet7 and revascularization device together.While pulling back on the devices, the jet7 broke apart at the hub.It was reported that the broken jet7 was connected by the unraveling coil wind; therefore, the jet7 and revascularization device were able to be completely removed from the patient.The procedure was then completed using a new jet7, the same neuron max, the same velocity, and the same revascularization device.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9387068
Report Number3005168196-2019-02204
Device Sequence Number479947
Product Code NRY
UDI-Device Identifier00815948020955
UDI-Public00815948020955
Combination Product (Y/N)Y
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K190010
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5MAXJET7
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/31/2019
Initial Report FDA Received Date11/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR
Date Report Sent to FDA01/01/2005